Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 44, NWS Melbourne, FL

October 3, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 3, 2010, 4:54 AM EDT for 5 counties in Florida. It took effect at Oct 3, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2010, 4:54 AM EDT (08:54 UTC)
In effect from
Oct 3, 2010, 1:00 PM EDT
Expired
Oct 3, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2010-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2010-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWUS82 KMLB 030854
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
454 AM EDT SUN OCT 3 2010

FLZ041-044>046-053-144-032300-
/O.NEW.KMLB.FW.W.0044.101003T1700Z-101003T2300Z/
/O.NEW.KMLB.FW.A.0037.101004T1600Z-101004T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
454 AM EDT SUN OCT 3 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED...WHICH
IS IN EFFECT MONDAY AFTERNOON.

NORTH TO NORTHWEST FLOW AROUND DEPARTING LOW PRESSURE WILL BRING
DRIER AIR INTO CENTRAL FLORIDA. LONG DURATION (4 TO 5 HOURS) OF
CRITICAL RH VALUES ARE EXPECTED WITH MINIMUM RH AROUND 30 PERCENT
THIS AFTERNOON. WINDS WILL BE NORTH AT 10 TO 12 MPH. SIMILAR
CONDITIONS MAY EXIST ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

KELLY
1 follow-up statement
815 
WWUS82 KMLB 032303
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
703 PM EDT SUN OCT 3 2010

FLZ041-044>046-053-144-041000-
/O.EXP.KMLB.FW.W.0044.000000T0000Z-101003T2300Z/
/O.CON.KMLB.FW.A.0037.101004T1600Z-101004T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
703 PM EDT SUN OCT 3 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

DRY AIR WILL REMAIN OVER CENTRAL FLORIDA INTO MONDAY...WITH LONG
DURATIONS (4 TO 5 HOURS) OF CRITICAL RH VALUES ARE EXPECTED MONDAY
AFTERNOON. WINDS WILL BE NORTH AT 10 TO 12 MPH AGAIN ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$


MOSES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 3, 4:42 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 3, 4:42 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
442 AM EDT SUN OCT 3 2010

.DISCUSSION...
TODAY...N/NW FLOW AROUND DEPARTING LOW PRESSURE OFFSHORE JAX WILL
ADVECT DRIER AIR INTO THE FA. THERE MAY BE A COUPLE SHOWERS IN
MARTIN COUNTY EARLY BEFORE DRIER AIR MOVE IN. OTHERWISE ISOLATED
SHOWERS OVER THE ATLC SHOULD REMAIN OFFSHORE. EXPECT MOSTLY SUNNY
SKIES AND MAX TEMPS IN THE MID 80S AREAWIDE WITH SOME UPPER 80S
POSSIBLE TO THE SOUTH AROUND THE LAKE.

MONDAY...ANOTHER DRY DAY IS EXPECTED AS LOW LEVEL FLOW SHIFT FROM
THE NORTH TO THE NORTH NORTHEAST...BETWEEN HIGH PRESSURE ACROSS
THE MIDWEST AND A SLOW MOVING FRONTAL BOUNDARY ACROSS THE NORTHERN
BAHAMAS. NORTHWEST UPPER FLOW CONTINUES TO PUSH A DRY AIR MASS
OVER THE PENINSULA WITH PRECIPITABLE WATER VALUES BETWEEN 0.5 AND
1.0 INCHES NORTH TO SOUTH ACROSS THE AREA. AFTERNOON HIGHS IN THE
LOWER 80S.

TUE-SAT...MODEL TIME HEIGHT CROSS SECTION/S SHOWING VERY DRY AIR
MASS FROM AROUND 850MB AND UP WILL REMAIN IN PLACE OVER EAST
CENTRAL FLORIDA. A CUT OFF UPPER LOW MOVES SLOWLY/MEANDERS OVER
THE MIDWEST/OHIO RIVER VALLEY THROUGH THE PERIOD. NEAR THE
SURFACE... HIGH PRESSURE STRETCHING FROM THE UPPER MIDWEST/UPPER
PENINSULA OF MICHIGAN/WISCONSIN DOWN TO THE NORTHWEST GULF OF
MEXICO AND RIDGES ACROSS THE SOUTHEAST AND OVER FLORIDA. RESULTANT
NORTH NORTHEAST FLOW DRAWS ATLANTIC MOISTURE OVER CENTRAL FLORIDA
BUT THE INVERSION IS STRONG ENOUGH TO KEEP MOST OF THE MOISTURE
TRAPPED BELOW 850MB. KEEP 20 OR LESS POP FOR THE WHOLE TIME FRAME
WITH BEST OPPORTUNITY FOR ANY SHOWERS OVER THE VERY SOUTHEAST
COASTAL AREAS AND SOUTHERN COASTAL WATERS. GRADIENT BETWEEN HIGH
PRESSURE OVER THE SOUTHEAST AND FLORIDA AND A BROAD AREA OF LOWER
PRESSURE OVER THE SOUTHERN BAHAMA ISLANDS AND THE NORTHEAST
CARRIBEAN SEA SHOULD PRODUCE BREEZY CONDITIONS AT THE COAST FROM
CAPE CANAVERAL SOUTH MID WEEK.

&&

.AVIATION...
VFR. COULD STILL SEE SOME MVFR/IFR CIGS MAINLY AT DAB EARLY THIS
MORNING.

&&

.MARINE...
TODAY...LOW PRESSURE OFFSHORE JAX EARLY THIS MORNING WILL LIFT NE
AND AWAY FROM THE AREA. NORTH TO NORTHWEST WINDS SHOULD INCREASE
TO 15-20 KNOTS MAINLY OVER THE OFFSHORE WATERS OF VOLUSIA AND
BREVARD COUNTIES WITH SEAS BUILDING TO 6 FT ESP IN THE GULF
STREAM. HAVE HEADLINED SMALL CRAFT EXERCISE CAUTION THERE.
WINDS SHOULD SETTLE AROUND 15 KNOTS BY LATE IN THE DAY AND
OVERNIGHT BUT SEAS WILL REMAIN ELEVATED OVER THE GULF STREAM.

MON-THU...HIGH PRESSURE BUILDING IN BEHIND TROUGHING OVER THE
BAHAMA ISLANDS WILL RESULT IN AN EXTENDED PERIOD OF NORTH
NORTHEAST TO NORTHEAST WINDS. BROAD AREA OF LOWER PRESSURE
ADVANCING ACROSS THE NORTHERN CARRIBEAN AND SOUTHERN BAHAMA
ISLANDS INCREASES NORTHEASTERLY PRESSURE GRADIENT WITH
CORRESPONDING INCREASE IN WIND SPEEDS AND SEAS IN THE GULF
STREAM OVERNIGHT TUE THROUGH THU. NORTHERLY WINDS TO 20 KNOTS
SHOULD HELP BUILD SEAS TO 8-10 FEET IN THE GULF STREAM AND TO 8
FEET THE REST OF THE OFFSHORE WATERS BY MID WEEK.

&&

.FIRE WEATHER...
TODAY...GFS AND NAM FORECAST SOUNDINGS SHOW VERY DRY AIR ADVECTING
INTO THE AREA IN THE LOW LEVELS. COMBINED WITH FULL SUNSHINE AND
MIXING HEIGHTS AROUND 5K FT THERE SHOULD BE NO PROBLEM MIXING
LOWER DEWPOINT AIR TO THE SFC AND PRODUCING 4 TO 5 HOURS OF
CRITICAL (SUB-35 PERCENT) RH ACROSS MUCH OF THE INTERIOR. WILL
RAISE RED FLAG WARNING FROM INTERR VOLUSIA TO NW OSCEOLA.
FORECASTING MIN RH VALUES TO BE AROUND 30 PERCENT IN THE WARNING
AREA BUT WOULD NOT BE SURPRISED TO SEE AS LOW AS 25 PERCENT IN
SOME SPOTS. THIS WILL NOT BE A VERY FIRE SENSITIVE DAY THOUGH
GIVEN THE RECENT RAINS AND NORTH WINDS 10-12 MPH.

MON...DRIER AIR STILL PRESENT OVER THE INTERIOR AREAS AND WEST OF
INTERSTATE 4. TIME HEIGHT CROSS SECTIONS SHOWING DRY AIR MASS ABOVE
850MB AND GIVEN MOSTLY SUNNY SKIES MIXING OF THE DRIER AIR MASS
DURING THE AFTERNOON SHOULD LOWER DEW POINTS A FEW DEGREES LOWER
THAN WHAT GUIDANCE IS SUGGESTING. THIS WILL PUSH AFTERNOON MIN RH/S
BELOW 35 PERCENT FOR AT LEAST 3 HOURS THEREFORE WILL ISSUE A FIRE
WEATHER WATCH FOR WESTERN INTERIOR AREAS THAT BORDER ADJACENT WEST
CENTRAL FLORIDA COUNTIES.

TUE-THU...WINDS ACQUIRE A NORTH NORTHEAST COMPONENT WHICH WILL HELP
DRAW ATLANTIC MOISTURE ACROSS THE FORECAST AREA RAISING DEW POINTS
AND RELATIVE HUMIDITY VALUES THROUGH THE END OF THE WEEK.
NW WINDS AND DRIER AIR WILL DROP MIN RHS TO 32-35 PCT ACROSS NRN
INTERIOR SECTIONS SUNDAY AFTERNOON BUT SOME QUESTION WHETHER LONG
DURATIONS WILL BE REACHED SO WILL NOT RAISE WATCH AT THIS POINT.
LOW LVL FLOW SUNDAY INTO MONDAY BEGINS TO VEER TO ONSHORE WHICH
SHOULD GRADUALLY RAISE LOW LVL MOISTURE LEVELS. NO MIN RH CONCERNS
FOR MID WEEK BUT GUSTY NE WINDS WILL BECOME A CONCERN...ESPECIALLY
ACROSS THE CSTL COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  61  81  63 /  10   0  10  20
MCO  84  62  83  63 /  10   0  10  10
MLB  83  65  82  66 /  10   0  10  20
VRB  85  66  84  69 /  10   0  10  20
LEE  84  60  83  61 /  10   0  10  10
SFB  84  62  84  63 /  10   0  10  10
ORL  84  63  83  65 /  10   0  10  10
FPR  85  65  83  68 /  10   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....WIMMER
Hazardous weather outlook, Oct 2, 5:52 AM EDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
552 AM EDT SAT OCT 2 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-021600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
552 AM EDT SAT OCT 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A MODERATE RIP CURRENT THREAT WILL EXIST AT THE BEACHES OF EAST
CENTRAL FLORIDA TODAY. CHECK CONDITIONS WITH BEACH PATROLS WHEN
ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
NORTH WINDS OF 15 TO 20 KNOTS ARE FORECAST TO DEVELOP ACROSS
PORTIONS OF THE VOLUSIA COUNTY ATLANTIC WATERS THIS AFTERNOON
WITH SEAS UP TO 6 FEET. AS A RESULT...SMALL CRAFT SHOULD EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A LARGE HIGH PRESSURE RIDGE WILL PUSH SOUTH FROM CANADA OVER THE
WEEKEND AND WILL COVER THE MID SECTION OF THE COUNTRY THROUGH
EARLY NEXT WEEK. BOATING CONDITIONS SHOULD START TO DETERIORATE
SUNDAY IN THE NORTH AND BECOME HAZARDOUS ACROSS ALL OF THE WATERS
BY TUESDAY. ROUGH SURF AND RIP CURRENT THREATS WILL INCREASE AT
THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:54 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia23 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.